Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Corpus Christi, TX

April 18, 2016Dimmit County, Texas

NWS Corpus Christi, TX issued this special weather statement at Apr 18, 2016, 12:21 PM CDT for Dimmit County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2016, 12:21 PM CDT (17:21 UTC)
Expired
Apr 18, 2016, 12:45 PM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 5.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

854 
WWUS84 KCRP 181721
SPSCRP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT MON APR 18 2016

TXZ239-181745-
WEBB-
1221 PM CDT MON APR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWEST TIP OF WEBB COUNTY...

AT 1219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHUPADERA
RANCH AIRPORT...OR 23 MILES SOUTHEAST OF EL INDIO...MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHUPADERA RANCH AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2820 9992 2813 9994 2810 10006 2812 10007
      2815 10009 2816 10012 2817 10014 2817 10016
      2820 10020
TIME...MOT...LOC 1719Z 221DEG 8KT 2822 10012 

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Apr 18, 12:15 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 18, 12:15 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1215 PM CDT MON APR 18 2016

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...OUTFLOW BOUNDARY CONTINUES TO MOVE SLOWLY SOUTHWARD
THROUGH THE VICTORIA CROSSROADS AND EXTENDING WEST TO NEAR
COTULLA. SCATTERED TO NUMEROUS SHOWERS/T-STORMS OVER THE VICTORIA
CROSSROADS IS EXPECTED TO EXPAND ALONG THE BOUNDARY THROUGH THE
AFTERNOON WITH ADDITIONAL DEVELOPMENT SOUTH OF THE BOUNDARY OVER
THE BRUSH COUNTRY WHERE AIR MASS WILL BECOME MORE UNSTABLE. EXPECT
MVFR CEILINGS WILL BE PREVALENT WITH THE CONVECTION WITH POSSIBLE
IFR VSBYS IN HEAVY RAIN. THIS ACTIVITY IS EXPECT TO CONTINUE INTO
THE EVENING HOURS WITH THE STORMS MOVING EAST AND OFFSHORE AROUND
06Z. WILL SHOW MVFR CIGS FORMING IN THE WAKE OF THE CONVECTION
OVERNIGHT LOWERING TO IFR WITH MVFR VSBYS IN FOG. CIGS WILL LIFT
TO MVFR BY 14-15Z WITH SCATTERED SHOWERS DEVELOPING LATE IN THE
MORNING.

&&

.PREV DISCUSSION... /ISSUED 1103 AM CDT MON APR 18 2016/

DISCUSSION...NO CHANGES WERE MADE TO CURRENT FLASH FLOOD WATCH.
12Z UPPER AIR ANALYSIS INDICATED A WEAK SHORT WAVE TROUGH MOVING
INTO SOUTHEAST TEXAS WITH CONVECTION ANCHORED OVER THAT REGION
WHILE SOUTH TEXAS REGION WAS IN WEAK SUBSIDENCE BEHIND THIS
FEATURE. FLOW AT 85H EVEN VEERED A LITTLE TO THE SOUTH-SOUTHWEST
WIND WITH SLIGHTLY DRIER AIR MOVING UP FROM DEEP SOUTH TEXAS.
BEST DIFLUENT FLOW ALOFT WAS OVER SOUTHEAST TEXAS IN RIGHT
ENTRANCE REGION OF UPPER JET STREAK LIFTING NORTH OVER THE
SOUTHERN PLAINS. THE OUTFLOW BOUNDARY/EFFECTIVE FRONT HAS PUSHED
INTO THE VICTORIA CROSSROADS WITH BOUNDARY EXTENDING WEST TO JUST
NORTH OF COTULLA. ONLY 00Z HI-RES ARW SHOWED THIS BOUNDARY MOVING
INTO THE AREA AT THIS TIME. ADJUSTED WINDS TO SHOW THIS BOUNDARY
MOVING INTO THE CENTRAL PORTION OF THE FORECAST AREA BEFORE
STALLING THIS AFTERNOON. WITH WEAK SUBSIDENCE OVER REGION...WILL
ALLOW TIME FOR AIR MASS TO BECOME A LITTLE MORE UNSTABLE
ESPECIALLY OVER THE BRUSH COUNTRY. MODELS SHOW MIXED LAYER CAPE
VALUES 1500-2000 J/KG SOUTH OF THE BOUNDARY THIS AFTERNOON INTO
THIS EVENING. THE LATEST RAPID REFRESH MODEL SHOWS 0-6 KM SHEAR
VALUES INCREASING TO 35-40 KNOTS AFTER 18Z. THREAT FOR SEVERE
STORMS STILL LOOKS ON TRACK FOR THIS AFTERNOON AND EVENING WITH
DAMAGING WINDS/LARGE HAIL. THE HRRR/LATEST TEXAS TECH WRF SEEM TO
HAVE THE BEST DEPICTION OF CURRENT ACTIVITY. THESE MODELS SHOW
CONVECTION FIRING OVER THE BRUSH COUNTRY TO THE VICTORIA
CROSSROADS ALONG THE BOUNDARY BY THIS AFTERNOON AND GROW UPSCALE
TO A MESOSCALE CONVECTIVE SYSTEM THAT MOVES OFFSHORE BY THIS
EVENING. WITH GOOD MOISTURE...BOUNDARY AND PERSISTENT DIFLUENT
FLOW ALOFT OVER SOUTH TEXAS THROUGH THIS EVENING...LOCALLY HEAVY
RAINFALL AMOUNTS ARE POSSIBLE WITH THE HIGHEST AMOUNTS OVER THE
VICTORIA CROSSROADS. WILL WATCH TRENDS FOR THE POSSIBILITY OF
ADDING WEBB AND LA SALLE COUNTIES IN THE WATCH.

MARINE...WITH THE BOUNDARY MOVING INTO SOUTH TEXAS...THE GRADIENT
HAS RELAXED. WITH LOWER WINDS...SEAS HAVE DIMINISHED OVER THE
COASTAL WATERS. EXPECT SEAS WILL STILL BE IN THE SCA RANGE OVER
THE OFFSHORE WATERS BUT CANCELED THE SCA FOR THE NEAR SHORE WATERS.
SCEC CONDITIONS WILL EXIST THERE THROUGH TONIGHT.

TIDES...TIDES AND BAY WATER LEVELS CONTINUE TO RUN 1.5 TO ALMOST
2 FEET ABOVE EXPECTED. BUT LEVELS REMAIN JUST AT OR SLIGHTLY ABOVE
2 FEET MEAN SEA LEVEL AROUND TIME OF HIGH TIDE. COASTAL FLOOD
ADVISORY CONTINUES UNTIL TUESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    82  73  83  72  82  /  60  70  60  40  50
VICTORIA          76  70  81  70  82  /  90  80  60  40  50
LAREDO            87  71  90  72  88  /  70  50  40  40  30
ALICE             84  71  86  71  85  /  70  60  60  30  40
ROCKPORT          81  74  81  72  82  /  70  80  60  40  50
COTULLA           81  68  88  69  86  /  80  50  40  40  30
KINGSVILLE        83  72  86  72  84  /  60  60  60  30  40
NAVY CORPUS       79  74  81  73  81  /  60  70  60  40  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LIVE OAK...MCMULLEN...NUECES...REFUGIO...
     SAN PATRICIO...VICTORIA.

     HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.

     COASTAL FLOOD ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

TMT/89...AVIATION
Hazardous weather outlook, Apr 18, 5:06 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT MON APR 18 2016

TXZ229>234-239>247-191015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON AND THIS EVENING. THE STORM PREDICTION CENTER HAS SOUTH
TEXAS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE MAIN
CONCERN BEING LARGE HAIL AND DAMAGING WINDS.

A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THE MORE PERSISTENT AND SLOW MOVING
STORMS.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR NUECES...KLEBERG...SAN
PATRICIO...CALHOUN AND ARANSAS COUNTIES TODAY AND TONIGHT.

THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON TUESDAY...WITH THUNDERSTORMS
CHANCES GRADUALLY DIMINISHING BUT STILL PRESENT WEDNESDAY AND
THURSDAY. A FEW STRONG STORMS ARE POSSIBLE TUESDAY AND WEDNESDAY
WITH AN ISOLATED SEVERE STORM ALSO NOT OUT OF THE QUESTION.
THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY AND SUNDAY...BUT SEVERE
WEATHER CONCERNS WILL BE ON THE LOW SIDE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON TUESDAY...WHICH
MAY LEAD TO LOCALIZED FLOODING. THE FLOOD WATCH MAY BE EXTENDED
INTO TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS ARE EXPECTED TUESDAY AND
WEDNESDAY...WITH MINOR TIDAL OVERFLOW POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...ALTHOUGH A REQUEST FOR
SPOTTER REPORTS IS MORE LIKELY IF SEVERE WEATHER IS OCCURRING.

GMZ230-235-250-255-270-275-191015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
506 AM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON AND THIS EVENING. THE STORM PREDICTION CENTER HAS SOUTH
TEXAS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE MAIN
CONCERN BEING LARGE HAIL AND DAMAGING WINDS.

THERE IS A SMALL CRAFT ADVISORY IN EFFECT FOR THE NEARSHORE WATERS
THROUGH 7 PM THIS EVENING AND ACROSS THE OFFSHORE WATERS THROUGH 7
AM TUESDAY MORNING.

THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON TUESDAY...WITH THUNDERSTORMS
CHANCES GRADUALLY DIMINISHING BUT STILL PRESENT WEDNESDAY AND
THURSDAY. A FEW STRONG STORMS ARE POSSIBLE TUESDAY AND WEDNESDAY
WITH AN ISOLATED SEVERE STORM ALSO NOT OUT OF THE QUESTION.
THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY AND SUNDAY...BUT SEVERE
WEATHER CONCERNS WILL BE ON THE LOW SIDE.

AN ELEVATED RISK OF RIP CURRENTS ARE EXPECTED TUESDAY AND
WEDNESDAY...WITH MINOR TIDAL OVERFLOW POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...ALTHOUGH A REQUEST FOR
SPOTTER REPORTS IS MORE LIKELY IF SEVERE WEATHER IS OCCURRING.

TE/GW

In the hours before

Special weather statement, Apr 18, 12:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT MON APR 18 2016

TXZ239-181745-
WEBB-
1221 PM CDT MON APR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWEST TIP OF WEBB COUNTY...

AT 1219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHUPADERA
RANCH AIRPORT...OR 23 MILES SOUTHEAST OF EL INDIO...MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHUPADERA RANCH AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2820 9992 2813 9994 2810 10006 2812 10007
      2815 10009 2816 10012 2817 10014 2817 10016
      2820 10020
TIME...MOT...LOC 1719Z 221DEG 8KT 2822 10012

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:03 PM CDTFlash Flood WarningCRPLa Salle3 hr
Apr 17, 7:27 PM CDTSevere Thunderstorm WarningCRPLa Salle48 min
Apr 17, 7:27 PM CDTTornado Warning Tornado observedCRPLa Salle33 min
Apr 17, 7:37 PM CDTSpecial Weather StatementCRPLa Salle23 min
Apr 17, 8:04 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb41 min
Apr 17, 8:13 PM CDTTornado WarningCRPLa Salle, Webb32 min
Apr 17, 8:38 PM CDTTornado WarningCRPWebb22 min
Apr 17, 8:54 PM CDTTornado WarningCRPWebb29 min
Apr 17, 9:07 PM CDTAreal Flood AdvisoryCRPLa Salle, Webb3 hr
Apr 17, 9:11 PM CDTSpecial Weather StatementCRPWebb64 min
Apr 17, 9:20 PM CDTSevere Thunderstorm WarningCRPWebb55 min
Apr 17, 9:47 PM CDTSevere Thunderstorm WarningCRPWebb58 min
Apr 17, 10:14 PM CDTAreal Flood AdvisoryCRPWebb3 hr
Apr 17, 10:18 PM CDTFlash Flood WarningCRPWebb3 hr
Apr 17, 10:27 PM CDTSpecial Weather StatementCRPWebb63 min
Apr 17, 10:42 PM CDTSevere Thunderstorm WarningCRPWebb38 min
Apr 17, 11:06 PM CDTSevere Thunderstorm WarningCRPWebb39 min
Apr 18, 1:15 PM CDTSpecial Weather StatementCRPDimmit45 min
Apr 18, 2:02 PM CDTSpecial Weather StatementCRPDimmit43 min
Apr 18, 2:35 PM CDTSpecial Weather StatementCRPNueces55 min
Apr 18, 2:42 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio2 hr
Apr 18, 2:44 PM CDTSevere Thunderstorm WarningCRPWebb46 min
Apr 18, 2:49 PM CDTSpecial Marine WarningCRP41 min
Apr 18, 3:30 PM CDTSevere Thunderstorm WarningCRPWebb45 min
Apr 18, 3:32 PM CDTSpecial Marine WarningCRP88 min
Apr 18, 3:50 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Live Oak, Nueces, San Patricio115 min
Apr 18, 3:55 PM CDTTornado WarningCRPWebb35 min
Apr 18, 4:11 PM CDTSpecial Weather StatementCRPSan Patricio34 min
Apr 18, 4:21 PM CDTTornado WarningCRPWebb24 min
Apr 18, 4:41 PM CDTSpecial Weather StatementCRPJim Wells34 min
Apr 18, 4:44 PM CDTTornado WarningCRPWebb31 min
Apr 18, 4:46 PM CDTSpecial Weather StatementCRPDuval29 min
Apr 18, 5:05 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg, Nueces40 min
Apr 18, 5:13 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells3 hr
Apr 18, 5:15 PM CDTSevere Thunderstorm WarningCRPWebb35 min
Apr 18, 5:42 PM CDTSpecial Weather StatementCRPNueces48 min
Apr 18, 5:50 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces, San Patricio115 min
Apr 18, 5:56 PM CDTSpecial Weather StatementCRPKleberg64 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.